Discussions By Condition: I cannot get a diagnosis.

Looking for Answers

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: Elsepth
  • September 2, 2008
  • 07:18 PM

I'm a 20 year old female, and I am receiving treatment for migraines with Topomax.

At the beginning of August, I started feeling nauseous, which I attributed to the Topomax which I was prescribed in July. I vomited several times and the week before last, I felt so sick I almost wrecked my car. Fortunately I was right beside the library and pulled into the parking lot (small town). It came on suddenly, a pain in my side and a horrible taste in my mouth. I felt so nauseous, I barely had time to take the keys out of the ignition. I hadn't eaten anything in several hours, so all I threw up was clearish liquid. I felt a little better after, just exhausted. I continued feeling just generally sick throughout the next week.

I'm back at college now, and on Thursday, I had something else happen. Thursday morning, I thought I had started my period, there was a fair amount of blood in the toilet, but I saw it was from my rear. I do not engage in anal sex, or any sex for that matter ever. I was a little freaked over this but just chalked it up to something I had to deal with after class because I wasn't in any pain.

Then, after class I felt fine as I was walking back from the bus stop then my side, upper right abdomen, started hurting very bad. It was very sudden. I had to change out of my T-shirt I sweated so bad. I had chills, then I was burning, back and forth between the two. My head was hurting, and I was very sleepy, I could barely keep my eyes open even with the pain. My sister took me to the ER, and they ran a series of tests. My blood tests and Fecal Occult turned out normal. I was then scheduled to have an ultrasound for Gallstones on Fri. The tests were clear for Gallstones, so now I've been referred to a GI specialist and a surgeon and was told to go to whichever could see me first. My mother called first thing this morning (TUES), Labor day was Mon, to set up appointments. The hospital gave me pain medication and anti-nausea, which I take as needed. The pain med helps some, but I still feel ugh.

My back has been hurting, and the only lifting I've done is a couple of chairs for my apartment. I know the test didn't show gallstones, and I'm just frustrated trying to figure out what else it can be. Also, my period has started, and it is unusually heavy. I'm literally changing a tampon every hour and I still have to wear a pad because it leaks. My periods are always regular and while not light, rarely heavy.

My family has a history of breast cancer on both sides, and I had mastitis this summer. My BP has always been in a good range, and besides the migraines that also run in the family, there's nothing else.

I know this sounds, I don't know. But I just don't feel right. I'm sleeping over which isn't normal. During the beginning of the summer I got up when my mom went to work at seven and went to bed around eleven. Now I have trouble sleeping.

I hope the Dr.'s can tell me something between them, but if any of you have had similar experiences or have an idea of what could cause this please respond.

Thanks,

Elsepth

Reply Flag this Discussion

4 Replies:

  • Could it be a reaction from Topamax? I just came off of it and I was very ill on it as well. I just couldn't take the side effects. I do know that some of the serious side effects are sever abdominal pain. I know it can be pretty serious to some. Are you drinking lots of water? I read somewhere online that Topamax patients need to be very well hydrated. The less liquids you intake, the worse the side effetcts. Talk to your Dr about the Topamax side effects. He may want to ween you off to see if the pains clear up. I had sever nausea as well and abdominal pain. It also changed my mood greatly. I became very aggitated and extremly depressed. I did some searches regarding the side effects and comments from real users (not the handouts that you find on most websites) and found that my symptoms were all too common. Since I was not taking it for seizures I was okay to come off of it. Definatly talk to your DR first, especially if you take it for seizures. If you are on a high dose and you suddenly stop, it can cause seizures. Good luck. I hope you get some answers soon!!!
    pixiepony 3 Replies
    • September 3, 2008
    • 04:01 PM
    • 0
    Flag this Response
  • Side effect info for topomax is here: http://www.rxlist.com/cgi/generic/topiram_ad.htm
    aquila 1263 Replies
    • September 3, 2008
    • 07:14 PM
    • 0
    Flag this Response
  • Hi all. Turns out my gallbladder was the cause, no gallstones though. I had it removed two days ago. Thank you for your advice and responses, pixiepony and aquila. I hope to be back to myself soon. :D
    Elsepth 1 Replies
    • September 24, 2008
    • 05:40 PM
    • 0
    Flag this Response
  • Hope you're feeling better!
    aquila 1263 Replies
    • September 24, 2008
    • 06:52 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.